MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 306616
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd safetyglide¿ needle the needle was clogged.There was no report of patient impact.The following information was provided by the initial reporter: this is the best information on the defective needles i can give you after questioning many of our nursing staff.When our nurses used the safety needle and it would not work they would just dispose of it and use another one.The problem with the safety needle is it would not dipurse the vaccine, like the needle itself is defective.I did keep one fully intact for investigation.Also, on 9/13 we received another case of the lot that is defective.So now we have a total of 27 boxes of the defective amount that i have pulled.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Pr 8969359 ¿ follow up mdr for device evaluation.It was reported the needle is it would not disperse the vaccine.As a sample was not returned, a thorough sample evaluation could not be completed.A device history record review was completed for provided material number 306616, lot 2202913.The review revealed all visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 2202913 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Additional device histories were reviewed for each batch of needles used in the manufacturing of this batch.There was no documentation for this type of defect during the entire production run of these batches.Previous investigations have determined that process variations during the needle lubricant application can induce clogged needles.Several quality initiatives have been implemented in the manufacturing process to ensure the needle lubrication is applied appropriately.Additionally, a monitoring program is also in place to verify the needle lubricant is applied uniformly to the needle.Based on the investigation and with no sample analysis the symptom reported by the customer could not be confirmed.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SAFETYGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17909176
Report Number1213809-2023-01119
Device Sequence Number6636216
Product Code FMI
UDI-Device Identifier10612479248578
UDI-Public(01)10612479248578
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number306616
Device Lot Number2202913
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown